Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 2016, Article ID 1686973, 5 pages
http://dx.doi.org/10.1155/2016/1686973
Research Article

Permanence for the Discrete Competition Model with Infinite Deviating Arguments

Research Center for Science Technology and Society, Fuzhou University of International Studies and Trade, Fuzhou, Fujian 350202, China

Received 11 August 2016; Accepted 25 September 2016

Academic Editor: Zhan Zhou

Copyright © 2016 Baoguo Chen. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Sufficient conditions are obtained for the permanence of the following discrete model of competition: ; , where , , and , , are nonnegative sequences bounded above and below by positive constants, and , .

1. Introduction

Throughout this paper, for any bounded sequence , set and

Li and Xu [1] studied the following two-species integrodifferential model of mutualism: By applying the coincidence degree theory, they showed that system (1) admits at least one positive -periodic solution. Chen and You [2] argued that a general nonautonomous nonperiodic system is more appropriate, and for the general nonautonomous case, they showed that the system is permanent. For more background and biological adjustments of system (1), one could refer to [16] and the references cited therein. For more work on mutualism model, one could refer to [734] and the references cited therein.

Li and Yang [31] and Li [32] argued that the discrete time models governed by difference equations are more appropriate than the continuous ones when the populations have nonoverlapping generations; corresponding to system (1), they proposed the following two-species discrete model of mutualism with infinite deviating arguments: where ,  , is the density of mutualism species at the th generation; , and ,  , are bounded nonnegative sequences such that They showed that, under the above assumption, system (2) is permanent.

It brings to our attention the fact that the main results of [31, 32] deeply depend on the assumption ,  . Now, an interesting issue is proposed: is it possible for us to investigate the persistent property of system (2) under the assumption ,  ?

From the point of view of biology, in the sequel, we shall consider (2) together with the initial conditions: Then system (2) has a unique positive solution satisfying the initial condition (4).

From now on, we assume that the coefficients of system (2) satisfy the following.

(A) , and ,  , are bounded nonnegative sequences such that

We mention here that such an assumption implies that the relationship between two species is competition; indeed, under the assumption (), the first equation in system (1) can be rewritten as follows: Similar to the above analysis, the second equation in system (2) can be rewritten as follows: From (6) and (7), one could easily see that both species have negative effect on the other species; that is, the relationship between two species is competition.

Concerned with the persistent property of systems (2) and (4), we have the following result.

Theorem 1. In addition to (), assume further that holds, where then system (2) is permanent; that is, there exist positive constants ,   ( is defined by (9)), which are independent of the solution of system (2), such that, for any positive solution of system (2) with initial condition (4), one has

2. Proof of the Main Result

Now we state several lemmas which will be useful in proving our main result.

Lemma 2 (see [11]). Assume that satisfies and for , where and are nonnegative sequences bounded above and below by positive constants. Then

Lemma 3 (see [11]). Assume that satisfies and , where and are nonnegative sequences bounded above and below by positive constants and Then

Lemma 4 (see [34]). Let be nonnegative bounded sequences, and let be nonnegative sequences such that . Then

Now we are in the position to prove the main result of this paper.

Proof of Theorem 1. SetLet be any positive solution of system (2) with initial condition (4). From (6), it follows that By using (17), one could easily obtain that Substituting (18) into (6), it follows that Thus, as a direct corollary of Lemma 2, according to (19), one has By using (7), similar to the analysis of (17)–(20), we can obtain From (20), (21), and Lemma 4, we have Condition (6) implies that, for enough small , inequalities hold. For above , from (19)–(22), it follows that there exists such that, for all and , By using the fact that ,  , from (9), one could easily see that For , from (24) and (6), we have we mention here that, from (25), By using (26), we obtain Substituting (27) into (4), using (24), for , it follows that Thus, as a direct corollary of Lemma 3, according to (23) and (28), one has Letting , it follows that where Similar to the analysis of (26)–(29), by applying (24), from (7), we also have where (20), (21), (31), and (33) show that system (2) is permanent. The proof of the theorem is completed.

Competing Interests

The author declares that there are no competing interests regarding the publication of this paper.

Acknowledgments

This work is supported by National Social Science Foundation of China (16BKS132), Humanities and Social Science Research Project of Ministry of Education Fund (15YJA710002), and the Natural Science Foundation of Fujian Province (2015J01283).

References

  1. Y. Li and G. Xu, “Positive periodic solutions for an integrodifferential model of mutualism,” Applied Mathematics Letters, vol. 14, no. 5, pp. 525–530, 2001. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  2. F. Chen and M. You, “Permanence for an integrodifferential model of mutualism,” Applied Mathematics and Computation, vol. 186, no. 1, pp. 30–34, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. K. Gopalsamy, Stability and Oscillations in Delay Differential Equations of Population Dynamics, vol. 74 of Mathematics and Its Applications, Kluwer Academic Publishers, Boston, Mass, USA, 1992. View at Publisher · View at Google Scholar · View at MathSciNet
  4. A. M. Dean, “A simple model of mutualism,” The American Naturalist, vol. 121, no. 3, pp. 409–417, 1983. View at Publisher · View at Google Scholar · View at Scopus
  5. D. H. Boucher, The Biology of Mutualism, Ecology and Evolution, Croom Helm, London, UK, 1985.
  6. C. L. Wolin and L. R. Lawlor, “Models of facultatlve mutuahsm: density effects,” The American Naturalist, vol. 124, no. 6, pp. 843–862, 1984. View at Google Scholar
  7. F. D. Chen, X. Y. Liao, and Z. K. Huang, “The dynamic behavior of N-species co-operation system with continuous time delays and feedback controls,” Applied Mathematics and Computation, vol. 181, no. 2, pp. 803–815, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. R. Y. Han and F. D. Chen, “Global stability of a commensal symbiosis model with feedback controls,” Communications in Mathematical Biology and Neuroscience, vol. 2015, article 15, 2015. View at Google Scholar
  9. J. Y. Xu and F. D. Chen, “Permanence of a Lotka-Volterra cooperative system with time delays and feedback controls,” Communications in Mathematical Biology and Neuroscience, vol. 2015, article 18, 12 pages, 2015. View at Google Scholar
  10. F. Chen, “Permanence of a discrete N-species cooperation system with time delays and feedback controls,” Applied Mathematics and Computation, vol. 186, no. 1, pp. 23–29, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. F. Chen, “Permanence for the discrete mutualism model with time delays,” Mathematical and Computer Modelling, vol. 47, no. 3-4, pp. 431–435, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  12. F. Chen, J. Yang, L. Chen, and X. Xie, “On a mutualism model with feedback controls,” Applied Mathematics and Computation, vol. 214, no. 2, pp. 581–587, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. F. D. Chen and X. D. Xie, Study on the Dynamic Behaviors of Cooperation Population Modeling, Science Press, Beijing, China, 2014.
  14. L. J. Chen, L. J. Chen, and Z. Li, “Permanence of a delayed discrete mutualism model with feedback controls,” Mathematical and Computer Modelling, vol. 50, no. 7-8, pp. 1083–1089, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. L. Chen and X. Xie, “Permanence of and N-species cooperation system with continuous time delays and feedback controls,” Nonlinear Analysis: Real World Applications, vol. 12, no. 1, pp. 34–38, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. L. Chen, X. Xie, and L. Chen, “Feedback control variables have no influence on the permanence of a discrete N-species cooperation system,” Discrete Dynamics in Nature and Society, vol. 2009, Article ID 306425, 10 pages, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. X. Xie, F. Chen, and Y. Xue, “Note on the stability property of a cooperative system incorporating harvesting,” Discrete Dynamics in Nature and Society, vol. 2014, Article ID 327823, 5 pages, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. X. Xie, F. Chen, K. Yang, and Y. Xue, “Global attractivity of an integrodifferential model of mutualism,” Abstract and Applied Analysis, vol. 2014, Article ID 928726, 6 pages, 2014. View at Publisher · View at Google Scholar · View at Scopus
  19. X. D. Xie, Z. S. Miao, and Y. L. Xue, “Positive periodic solution of a discrete Lotka-Volterra commensal symbiosis model,” Communications in Mathematical Biology and Neuroscience, vol. 2015, article 2, 2015. View at Google Scholar
  20. L. Y. Yang, X. D. Xie, and C. Q. Wu, “Periodic solution of a periodic predator-prey-mutualist system,” Communications in Mathematical Biology and Neuroscience, vol. 2015, article 7, 2015. View at Google Scholar
  21. L. Y. Yang, F. D. Chen, C. Q. Wu, and X. D. Xie, “Global attractivity in an almost periodic predator-prey-mutualist system,” Annals of Applied Mathematics, vol. 31, no. 1, pp. 42–53, 2016. View at Google Scholar
  22. R. Y. Han, X. D. Xie, and F. D. Chen, “Permanence and global attractivity of a discrete pollination mutualism in plant-pollinator system with feed-back controls,” Advances in Difference Equations, vol. 2016, article 199, 2016. View at Publisher · View at Google Scholar
  23. Y. Xue, X. Xie, F. Chen, and R. Han, “Almost periodic solution of a discrete commensalism system,” Discrete Dynamics in Nature and Society, vol. 2015, Article ID 295483, 11 pages, 2015. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  24. K. Yang, Z. S. Miao, F. D. Chen, and X. D. Xie, “Influence of single feedback control variable on an autonomous Holling-II type cooperative system,” Journal of Mathematical Analysis and Applications, vol. 435, no. 1, pp. 874–888, 2016. View at Publisher · View at Google Scholar · View at MathSciNet
  25. W. Yang and X. Li, “Permanence of a discrete nonlinear N-species cooperation system with time delays and feedback controls,” Applied Mathematics and Computation, vol. 218, no. 7, pp. 3581–3586, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  26. F. Wei and K. Wang, “Asymptotically periodic solution of N-species cooperation system with time delay,” Nonlinear Analysis: Real World Applications, vol. 7, no. 4, pp. 591–596, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  27. K. Yang, X. Xie, and F. Chen, “Global stability of a discrete mutualism model,” Abstract and Applied Analysis, vol. 2014, Article ID 709124, 7 pages, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  28. Z. S. Miao, X. D. Xie, and L. Q. Pu, “Dynamic behaviors of a periodic Lotka-Volterra commensal symbiosis model with impulsive,” Communications in Mathematical Biology and Neuroscience, vol. 2015, article 3, 2015. View at Google Scholar
  29. R. X. Wu, L. Lin, and X. Y. Zhou, “A commensal symbiosis model with Holling type functional response,” Journal of Mathematics and Computer Science, vol. 16, pp. 364–371, 2016. View at Google Scholar
  30. F. D. Chen, L. Q. Pu, and L. Y. Yang, “Positive periodic solution of a discrete obligate Lotka-Volterra model,” Communications in Mathematical Biology and Neuroscience, vol. 2015, article 14, 2015. View at Google Scholar
  31. X. Li and W. Yang, “Permanence of a discrete model of mutualism with infinite deviating arguments,” Discrete Dynamics in Nature and Society, vol. 2010, Article ID 931798, 7 pages, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  32. Z. Li, “Permanence for a discrete mutualism model with delays,” Journal of Mathematical Study, vol. 43, no. 1, pp. 50–54, 2010. View at Google Scholar · View at MathSciNet
  33. F. D. Chen, X. D. Xie, and X. F. Chen, “Dynamic behaviors of a stage-structured cooperation model,” Communications in Mathematical Biology and Neuroscience, vol. 2015, article 4, 2015. View at Google Scholar
  34. F. Chen, “Permanence in a discrete Lotka-Volterra competition model with deviating arguments,” Nonlinear Analysis: Real World Applications, vol. 9, no. 5, pp. 2150–2155, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus